Asymptotically efficient statistical predictors
[Prédicteurs statistiques asymptotiquement efficaces]
Journal de la société française de statistique, Tome 153 (2012) no. 1, pp. 22-43.

L’efficacité asymptotique est un critère d’optimalité pour les estimateurs dans la théorie de l’estimation ponctuelle. Nous présentons ici une extension de ce critère pour les prédicteurs plug-in, sous risque quadratique, pour des problèmes de prédiction paramétriques.

On commence par définir l’efficacité asymptotique pour l’erreur quadratique d’estimation de la fonction de régression (EQR). Sous certaines conditions, l’EQR est asymptotiquement équivalente à l’erreur quadratique de prédiction (EQP). On en déduit une définition de l’efficacité asymptotique pour les prédicteurs.

Un résultat de limite en loi pour les prédicteurs est démontré. Une définition alternative de l’efficacité asymptotique pour les prédicteurs en découle. Les résultats sont appliqués au problème de prévision du processus de Ornstein-Uhlenbeck tout au long de l’article et des résultats de simulation sont présentés.

Asymptotic efficiency is an optimality criteria for estimators in the theory of point estimation. Here we present an extension of this criteria to plug-in predictors, under the quadratic risk, for parametric prediction problems.

First, asymptotic efficiency is defined for the quadratic error of estimation of the regression function (QER). Under suitable conditions, the QER is asymptotically equivalent to the quadratic error of prediction (QEP). A definition of asymptotic efficiency for predictors is deduced.

Then, a result about limit in distribution for predictors is proved. This yields an alternative definition of asymptotic efficiency for predictors. The results are applied to the problem of forecasting the Ornstein-Uhlenbeck process throughout the paper and simulation results are presented.

Mots clés : prévision, prédiction, régression, efficacité asymptotique, processus d’Ornstein-Uhlenbeck
@article{JSFS_2012__153_1_22_0,
     author = {Bosq, Denis and Onzon, Emmanuel},
     title = {Asymptotically efficient statistical predictors},
     journal = {Journal de la soci\'et\'e fran\c{c}aise de statistique},
     pages = {22--43},
     publisher = {Soci\'et\'e fran\c{c}aise de statistique},
     volume = {153},
     number = {1},
     year = {2012},
     zbl = {1316.62137},
     mrnumber = {2930288},
     language = {en},
     url = {http://www.numdam.org/item/JSFS_2012__153_1_22_0/}
}
TY  - JOUR
AU  - Bosq, Denis
AU  - Onzon, Emmanuel
TI  - Asymptotically efficient statistical predictors
JO  - Journal de la société française de statistique
PY  - 2012
DA  - 2012///
SP  - 22
EP  - 43
VL  - 153
IS  - 1
PB  - Société française de statistique
UR  - http://www.numdam.org/item/JSFS_2012__153_1_22_0/
UR  - https://zbmath.org/?q=an%3A1316.62137
UR  - https://www.ams.org/mathscinet-getitem?mr=2930288
LA  - en
ID  - JSFS_2012__153_1_22_0
ER  - 
Bosq, Denis; Onzon, Emmanuel. Asymptotically efficient statistical predictors. Journal de la société française de statistique, Tome 153 (2012) no. 1, pp. 22-43. http://www.numdam.org/item/JSFS_2012__153_1_22_0/

[1] Bosq, Denis; Blanke, Delphine Inference and prediction in large dimensions, Wiley Series in Probability and Statistics, John Wiley & Sons Ltd., Chichester, 2007, x+316 pages | MR 2364006 | Zbl 1183.62157

[2] Billingsley, Patrick Convergence of probability measures, John Wiley & Sons Inc., New York, 1968, xii+253 pages | MR 233396 | Zbl 0944.60003

[3] Bosq, Denis Exact asymptotic bias for estimators of the Ornstein-Uhlenbeck process, Stat. Inference Stoch. Process., Volume 13 (2010) no. 2, pp. 133-145 | Article | MR 2653984 | Zbl 1209.62193

[4] Doukhan, Paul Mixing: Properties and examples, Lecture Notes in Statistics, 85, Springer-Verlag, New York, 1994, xii+142 pages | MR 1312160 | Zbl 0801.60027

[5] Ibragimov, I. A.; Has’minskiĭ, R. Z. Statistical estimation, Applications of Mathematics, 16, Springer-Verlag, New York, 1981, vii+403 pages (Asymptotic theory, Translated from the Russian by Samuel Kotz) | MR 620321 | Zbl 0467.62026

[6] Kutoyants, Yury A. Statistical inference for ergodic diffusion processes, Springer Series in Statistics, Springer-Verlag London Ltd., London, 2004, xiv+481 pages | MR 2144185 | Zbl 1038.62073

[7] Lehmann, E. L.; Casella, George Theory of point estimation, Springer Texts in Statistics, Springer-Verlag, New York, 1998, xxvi+589 pages | MR 1639875 | Zbl 0916.62017

[8] Le Cam, Lucien Asymptotic methods in statistical decision theory, Springer Series in Statistics, Springer-Verlag, New York, 1986, xxvi+742 pages | MR 856411 | Zbl 0605.62002

[9] Nayak, Tapan K. On best unbiased prediction and its relationships to unbiased estimation, J. Statist. Plann. Inference, Volume 84 (2000) no. 1-2, pp. 171-189 | Article | MR 1747503 | Zbl 0960.62100

[10] Nayak, Tapan K. Rao-Cramer type inequalities for mean squared error of prediction, Amer. Statist., Volume 56 (2002) no. 2, pp. 102-106 | Article | MR 1945869 | Zbl 1182.62011

[11] Onzon, Emmanuel Multivariate Cramér-Rao inequality for prediction and efficient predictors, Statistics & Probability Letters, Volume 81 (2011) no. 3, pp. 429-437 | MR 2764303 | Zbl 1207.62124

[12] van der Vaart, A. W. Asymptotic statistics, Cambridge Series in Statistical and Probabilistic Mathematics, 3, Cambridge University Press, Cambridge, 1998, xvi+443 pages | MR 1652247 | Zbl 0910.62001

[13] Veretennikov, A. Yu. Bounds for the Mixing Rate in the Theory of Stochastic Equations, Theory of Probability and its Applications, Volume 32 (1987) no. 2, pp. 273-281 http://link.aip.org/link/?TPR/32/273/1 | Article | MR 902757 | Zbl 0663.60046

[14] Yatracos, Yannis G. On prediction and mean squared error, Canad. J. Statist., Volume 20 (1992) no. 2, pp. 187-200 | Article | MR 1183080 | Zbl 0772.62054